Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2001, 3:46 PM CDT for Green County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 14, 2001, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Green County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:50 PM CDT | Thunderstorm Wind 52 E | Countywide, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 663 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 142047 SVRMKE WIC045-142130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 430 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF MONROE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTICELLO AT 405 PM CDT. ALBANY AT 410 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 14, 3:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT THU JUN 14 2001
*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***
FCST FOCUS IS ON INTENSITY OF PCPN TONIGHT AND TIMING FOR FRIDAY.
DIFFERENTIAL HEATING ZONE ON EASTERN SIDE OF PERSISTENT CLOUD SHIELD
OVER SW WI HELPING TO FOCUS NEW VIGOR INTO THUNDERSTORMS OVER WRN
CWA COUNTIES. OLD BOUNDARIES FROM PREVIOUS CONVECTION ALSO A
LIKELY PLAYER. THE EAST IS QUITE UNSTABLE WITH DWPNTS IN THE LOWER
70S AND LI/S TO -7...BUT THERE IS NO KICKER. THE CONVECTIVE TEMP IS
AROUND 92. THE UPPER DYNAMICS REMAIN WELL WEST OF THE STATE AND
ORIENTED SW TO NE...IN NO REAL HURRY TO MOVE EAST. UPR JET AROUND H3
BEGINS TO PROVIDE SOME UPPER DIVERGENCE THIS EVENING AND MAY BE
ENOUGH DEEP FORCING TO TRIGGER MORE WIDESPREAD STORMS.
ETA/AVN IN DISAGREEMENT WITH FORCING...ESPECIALLY AT H7. AVN AT
O6Z SHOWS AN IMPRESSIVE BULLSEYE MOVING INTO THE WRN HALF OF THE CWA
WITH A NOT SO SURPRISING ASSOC SIGNIFICANT PCPN SHIELD. ETA/NGM MUCH
MORE BENIGN WITH THIS DETAIL.
ETA SOUNDINGS SHOW OUR BEST POTENTIAL FOR SEVERE THROUGH ABOUT 04Z...
DIMINISHING THEREAFTER AS THE STABILITY INCREASES. WILL KEEP THE
MENTION OF SEVERE FOR TONIGHT.
CDFNT/DWPNT FRONT SWEEPS OUT OF ERN CWA BY AROUND 18Z. HERE AGAIN
THE MODELS ARE NOT IN AGREEMENT. AVN ABOUT 6 HOURS FASTER THAN THE
ETA...NGM THE COMPROMISE. WILL HANG ONTO PCPN FOR THE ERN HALF OF
THE CWA FRI MORNING...THEN GRADUALLY CLEAR THINGS OUT.
COOLER...THOUGH PLEASANT WEATHER MOVES IN...AND FOR NOW THE WEEKEND
LOOKS DRY.
*** WITH NO LACK OF AVAIL MOISTURE...FLASH FLOOD GUIDANCE LOW AND
ACTIVE CONVECTION...WILL POST A FLASH FLOOD WATCH FOR WRN PORTION
OF CWA. ***
.MKX...FLASH FLOOD WATCH TONIGHT
WRN CWA ZN...46..47..56..57..62..63..67..68.g
DAVISIn the hours before
Special weather statement, Jun 14, 11:42 AM CDT, 4 hours 4 minutes before
WIZ046-047-051-052-056>060-062>072-141952- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CDT THU JUN 14 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATER THIS AFTERNOON AND TONIGHT. DISCUSSION... A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTHERN WISCONSIN...MAY LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WELL AHEAD OF A FRONTAL SYSTEM APPROACHING FROM THE WEST. THESE STORMS WILL MOVE SLOWLY TOWARD EAST TO SOUTHEAST WISCONSIN TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. OUTLOOK FOR FRIDAY... A COLD FRONT PASSING THROUGH SOUTHEAST WISCONSIN MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BEFORE NOON...HOWEVER THERE IS NO RISK OF SEVERE THUNDERSTORMS.
Local storm report, Jun 14, 3:06 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
306 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM LAKE DELTON WI WIND DAMAGE
06/14/01 SAUK SOME TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0240 PM WISCONSIN DELLS WI WIND DAMAGE
06/14/01 COLUMBIA FEW TREES DOWN
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0240 PM WISCONSIN DELLS WI .75 INCH HAIL
06/14/01 COLUMBIAThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:34 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 11 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Marquette | 45 min |
| Jun 14, 3:33 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 42 min |
| Jun 14, 3:40 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.